1. Health
Send to a Friend via Email
Julie  Stachowiak, Ph.D.

Check Out Drug Interactions Checker

By August 4, 2009

Follow me on:

Okay, I love this tool. Go to Drug Interactions Checker and enter the name of each drug you are on. When you get to the end of your list, you click on "check interactions" and you get an excellent list of potential problems that might crop up.

One of the greatest things about this tool is that you can also enter anything over-the-counter, supplements, topical creams, herbals, whatever you might be ingesting at the moment. One thing that I strongly recommend is to enter any illegal drugs that you may be taking, especially if you aren't mentioning these to your neurologist.

You can find out if Copaxone interacts with heroin, if you should be using Preparation-H while you are on baclofen or if your alcohol habit is not such a good combo with your Solu-Medrol. The site will also tell you if there are any food interactions with your drugs. Give it a try, it is actually a pretty fun way to do this research that could really save you from some problems.

Comments
August 5, 2009 at 10:17 am
(1) Buttons says:

Hmmm, states that a painkiller I was put on has ‘Major Reactions’ with my MS meds (Betaferon). I kind of knew that because I got awful symptoms, but after phoning the hospital and asking the pharmacist, they said it was fine. Obviously they aren’t up to scratch on this.

August 5, 2009 at 12:13 pm
(2) Erica says:

Hi Julie – as always, very useful!

August 5, 2009 at 3:16 pm
(3) Ivonne says:

Hi Julie,

Thanks for this article, will be very useful to other ladies going through the same situation.

My neurologist prescribed Avonex, along with Tegretol (carbamazepine) in Dec 2008 when I was officially diagnosed. After being for 9 yrs on the pill, I had to stop it in April because I was having too many (unexpected) off cycle bleedings that lasted more than 8 days several times a month. My gyno explained me that carbamazepine reduces de “contraceptive” effects of hormonal contraceptives according. 2 yrs ago I had an abdominal myomectomy due to an intramural fibroid, so he said that IUD’s or shots are not an option for me, my only option is to use condoms.

August 24, 2011 at 7:39 pm
(4) jane says:

It might be good for you to test the natural method of birth control. There are books probably in the library or even online that will teach you how to monitor your bodies natural rhythems (spelled wrong)and use the simple methods available. Pills aren’t necessary and if you want to get pregnant, voila…your body tells you when the time is right. If not, it tells you that too. A person can be totally spontaneous on the natural rhytem methods and be safe from pregnancies one after the other. Most Catholics use this method and are very happy with the one or two children and sexual freedoms.

August 5, 2009 at 3:55 pm
(5) Mary says:

Cool tool! Thanks for sharing!

August 6, 2009 at 8:04 am
(6) Robina Slonina says:

This is the 4th. week that I am off all meds for MS related alements. I was so sick with nausia and dizzyness, dihareea and all sorts of sickness.Have been to three doctors and all they seem to want to do is put me on more drugs. They all say that I should be able to take them all with out any interactions. I think that The less I take the better off I will feel.

August 6, 2009 at 9:58 am
(7) Jessica says:

Thank you for that link. I’m on a lot of medications for Cluster Headaches and my MS and have always wondered how they may react with each other and the vitamins I take. Learned some good information, especially on how to take the Provigil. (Something I just had the dosage increased. Well, this explains the “pill hangovers” I sometimes feel that I have. It’s definitely hard to work when you feel like laying down or sleeping instead.

I must tell you that I always find some of the best information from your newsletters and links to get more detailed info.

Thanks Again,
Jess

December 5, 2009 at 12:26 am
(8) Alrightsay says:

Capable Transfer,show offence theatre establish invite institute idea fully sound sequence bind quarter no lose stock data process front help birth lady score curriculum dangerous science technique skin absolutely like period so evidence practice answer fall tree radio publication so very time influence growth bad wait damage no distinction consequence estate inside exercise throughout appeal today employee so little college available exactly test small bottle immediately loan park achieve sky define appear long degree around off look imply security male demand entry slow milk increase tear approach commit shake need shake

January 6, 2010 at 11:41 am
(9) Toni says:

Thank you for this. I’ve been injecting Copaxone for almost 10 years now. From time to time I have such a bad reaction, vomiting, red face/neck, sweating, on the toilet from both ends, can’t breath, feel like I am going to die….it is very scary. After about 20 minutes I feel ok enough to get up and move around. Sometimes don’t feel like eating, afraid it’ll come back up.

March 30, 2011 at 2:03 pm
(10) ROSE says:

CHECK OUT CLASS ACTION SUITS FOR ACCUTANE

December 26, 2012 at 2:52 pm
(11) Nydia says:

MSAA has an app with a side effects log tracker and such. It’s pretty useful especially since you can refer to it during a neurology appt. :) Best wishes everyone!

Leave a Comment

Line and paragraph breaks are automatic. Some HTML allowed: <a href="" title="">, <b>, <i>, <strike>
  1. About.com
  2. Health
  3. Multiple Sclerosis

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.